Alert archive / Arizona / Red Flag Warnings in 2006
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 12, 2006, 12:53 PM MST for Mohave County, Arizona; Lincoln County, Nevada. It took effect at Jul 14, 2006, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2006, 12:53 PM MST (19:53 UTC)
- In effect from
- Jul 14, 2006, 1:00 PM MST
- Expired
- Jul 14, 2006, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4743 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 121953 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1253 PM PDT WED JUL 12 2006 AZZ102-NVZ461-130400- /O.NEW.KVEF.FW.W.0014.060714T2000Z-060715T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 1253 PM PDT WED JUL 12 2006 /1253 PM MST WED JUL 12 2006/ ...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR LINCOLN COUNTY IN SOUTHERN NEVADA AND MOHAVE COUNTY IN NORTHWEST ARIZONA FOR LOW RELATIVE HUMIDITY AND STRONG WIND GUSTS. A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN NEVADA HAS ENHANCED WINDS ACROSS PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TODAY. IN ADDITION...RELATIVE HUMIDITY LEVELS HAVE FALLEN NEAR OR BELOW 15 PERCENT UNDER VERY WARM CONDITIONS. THESE FACTORS COMBINED WITH HIGH TO VERY HIGH FIRE DANGER HAS PROVIDED AN ENVIRONMENT FOR EXTREME FIRE WEATHER CONDITIONS. WINDS ARE EXPECTED TO TAPER OFF THIS EVENING WITH RH LEVELS REBOUNDING ABOVE 15 PERCENT BY 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 12, 10:45 AM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 12, 10:45 AM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1045 AM PDT WED JUL 12 2006 .SYNOPSIS...DRY SOUTHWEST TO WESTERLY FLOW WILL PERSIST ACROSS THE REGION INTO MID WEEK. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL INTO THE WEEKEND. HIGH PRESSURE WILL THEN TRY TO SET UP OVER THE FOUR CORNERS REGION THIS WEEKEND...AND BRING A RETURN OF MOISTURE AND AFTERNOON THUNDERSTORMS. && .UPDATE...MOST SIGNIFICANT CHANGE FROM THE MORNING FORECAST PACKAGE IS THAT THE MAIN SMOKE PLUME FROM THE CALIFORNIA FIRES HAS SHIFTED EAST OF THE LAS VEGAS VALLEY WHICH HAS IMPROVED VISIBILITY CONSIDERABLY. THE SMOKE PLUME IS STILL VERY EVIDENT ON SATELLITE IMAGERY AND WITH WINDS FORECASTED TO REMAIN GUSTY THROUGH AT LEAST MID AFTERNOON...WILL LEAVE MENTION OF IT IN ALL THE ZONES WHERE IT IS CURRENTLY MENTIONED. ALSO AJUSTED WINDS AND WIND GUSTS BASED ON SURFACE OBSERVATION REPORTS. && .PREVIOUS DISCUSSION...330 AM PDT...SHORT TERM...FIRE ACROSS SOUTHWEST SAN BERNARDINO COUNTY PROVIDING SMOKE WITH SOUTHWEST FLOW INTO SOUTHERN NEVADA AND PORTIONS OF MOHAVE COUNTY. LARGE PLUME THAT MADE IT INTO THE LAS VEGAS VALLEY LAST EVENING HAS DIMINISHED...BUT SMOKE IS STILL LINGERING. EXPECT SMOKY CONDITIONS TO VARYING DEGREES DURING THE DAY TODAY...PARTICULARLY AT DAYBREAK. A WEAK UPPER LEVEL DISTURBANCE WILL PUSH ACROSS NORTHERN NEVADA TODAY. OTHERWISE...RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE NEXT FEW DAYS...PROVIDING ABOVE NORMAL TEMPS AND DRY CONDITIONS. MOISTURE WILL BEGIN TO SLOWLY CREEP BACK IN ON FRIDAY FROM THE EAST...PROVIDING AN OPPORTUNITY OF ISOLATED THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF MOHAVE COUNTY. AS RIDGE BEGINS TO SHIFT TO THE NORTHEAST...FRIDAY NIGHT INTO SATURDAY MAY BE CONDUCIVE FOR A WEAK GULF SURGE...WILL HAVE TO MONITOR. .LONG TERM...MODELS APPEAR TO HAVE BACKED OFF THE MOISTURE FOR THIS WEEKEND AND INTO NEXT WEEK FROM PREVIOUS RUNS. THE MAIN TWO PLAYERS FOR THE EXTENDED STILL REMAIN THE LOCATION OF THE LARGE EAST TO WEST ORIENTED HIGH PRESSURE FORECASTED TO SET UP OVER THE WESTERN CONUS AND TROPICAL STORM CARLOTTA CURRENTLY LOCATED OFF THE COAST OF SOUTHWEST MEXICO. CURRENTLY THE MODELS WANT TO KEEP THE AXIS OF THE HIGH LOCATED CLOSE ENOUGH TO OUR AREA TO KEEP THE MAIN BULK OF MOISTURE PULLED FROM T.S. CARLOTTA TO OUR SOUTH. HAVE MADE LITTLE CHANGE TO THE FORECAST AS ITS STILL TO FAR OUT TO PINPOINT HOW MUCH MOISTURE WILL MAKE IT INTO THE AREA. STILL EXPECT ENOUGH MOISTURE AND CLOUDINESS TO BE IN PLACE FOR TEMPERATURES TO DROP A FEW DEGREES FROM MONDAY ONWARD. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. SALMEN/CZYZYK/MOSES HTTP://WEATHER.GOV/LASVEGAS
Nearby
Red Flag Warnings in Arizona, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.